Alert archive / New York / Wind Advisories in 2017
Wind Advisory 6, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Oct 23, 2017, 3:30 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Oct 23, 2017, 8:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2017, 3:30 PM EDT (19:30 UTC)
- In effect from
- Oct 23, 2017, 8:00 PM EDT
- Expired
- Oct 24, 2017, 11:56 AM EDT
- In force
- 16 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS71 KBGM 231930 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 330 PM EDT Mon Oct 23 2017 NYZ015>018-022>025-044-055-056-PAZ038-039-043-044-047-241200- /O.NEW.KBGM.WI.Y.0006.171024T0000Z-171024T1200Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Tioga-Broome-Bradford-Susquehanna-Wyoming- Lackawanna-Luzerne- Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, Waverly, Binghamton, Sayre, Towanda, Hallstead, Montrose, Tunkhannock, Scranton, Hazleton, and Wilkes-Barre 330 PM EDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect from 8 PM this evening to 8 AM EDT Tuesday. * LOCATIONS...Counties from Interstate 81 and west in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600- /O.NEW.KBGM.WI.Y.0006.171024T0400Z-171024T1600Z/ Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware- Sullivan-Northern Wayne-Pike-Southern Wayne- Including the cities of Boonville, Hamilton, Oneida, Rome, Utica, Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, Milford, and Honesdale 330 PM EDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect from midnight tonight to noon EDT Tuesday. * LOCATIONS...Counties east of Interstate 81 in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
5 follow-up statements
524 WWUS71 KBGM 240141 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 941 PM EDT Mon Oct 23 2017 NYZ015>018-022>025-044-055-056-PAZ038-039-043-044-047-241200- /O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1200Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Tioga-Broome-Bradford-Susquehanna-Wyoming- Lackawanna-Luzerne- Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, Waverly, Binghamton, Sayre, Towanda, Hallstead, Montrose, Tunkhannock, Scranton, Hazleton, and Wilkes-Barre 941 PM EDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * LOCATIONS...Counties from Interstate 81 and west in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. The strongest winds will generally be over higher elevation areas above 1300 feet. Also, winds in any heavier showers or thunderstorms overnight into early Tuesday may exceed 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600- /O.CON.KBGM.WI.Y.0006.171024T0400Z-171024T1600Z/ Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware- Sullivan-Northern Wayne-Pike-Southern Wayne- Including the cities of Boonville, Hamilton, Oneida, Rome, Utica, Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, Milford, and Honesdale 941 PM EDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * LOCATIONS...Counties east of Interstate 81 in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. The strongest winds will generally be over higher elevation areas above 1300 feet. Also, winds in any heavier showers or thunderstorms may exceed 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
740 WWUS71 KBGM 240628 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 228 AM EDT Tue Oct 24 2017 NYZ015>018-022>025-044-055-056-PAZ038-039-043-044-047-241200- /O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1200Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Tioga-Broome-Bradford-Susquehanna-Wyoming- Lackawanna-Luzerne- Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, Waverly, Binghamton, Sayre, Towanda, Hallstead, Montrose, Tunkhannock, Scranton, Hazleton, and Wilkes-Barre 228 AM EDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...Counties from Interstate 81 and west in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. The strongest winds will generally be over higher elevation areas above 1300 feet. Also, gusts in any heavier showers early this morning could exceed 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600- /O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/ Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware- Sullivan-Northern Wayne-Pike-Southern Wayne- Including the cities of Boonville, Hamilton, Oneida, Rome, Utica, Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, Milford, and Honesdale 228 AM EDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * LOCATIONS...Counties east of Interstate 81 in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. The strongest winds will generally be over higher elevation areas above 1300 feet. Also, winds in any heavier showers or thunderstorms this morning may exceed 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
189 WWUS71 KBGM 241159 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 759 AM EDT Tue Oct 24 2017 NYZ015>018-022>025-044-055-PAZ038-241300- /O.CAN.KBGM.WI.Y.0006.000000T0000Z-171024T1200Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Tioga-Bradford- Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, Waverly, Sayre, and Towanda 759 AM EDT Tue Oct 24 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Binghamton has cancelled the Wind Advisory. Wind gusts will continue to diminish this morning and into the afternoon...however a few gusts 20 to 30 mph are possible behind the front this afternoon. $$ NYZ056-PAZ039-043-044-047-241400- /O.EXT.KBGM.WI.Y.0006.000000T0000Z-171024T1400Z/ Broome-Susquehanna-Wyoming-Lackawanna-Luzerne- Including the cities of Binghamton, Hallstead, Montrose, Tunkhannock, Scranton, Hazleton, and Wilkes-Barre 759 AM EDT Tue Oct 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...Broome county in New York, and Susquehanna, Wyoming, Lackawanna and Luzerne counties in Pennsylvanian. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600- /O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/ Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware- Sullivan-Northern Wayne-Pike-Southern Wayne- Including the cities of Boonville, Hamilton, Oneida, Rome, Utica, Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, Milford, and Honesdale 759 AM EDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * LOCATIONS...Counties east of Interstate 81 in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
632 WWUS71 KBGM 241357 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 957 AM EDT Tue Oct 24 2017 NYZ056-PAZ039-043-044-047-241500- /O.CAN.KBGM.WI.Y.0006.000000T0000Z-171024T1400Z/ Broome-Susquehanna-Wyoming-Lackawanna-Luzerne- Including the cities of Binghamton, Hallstead, Montrose, Tunkhannock, Scranton, Hazleton, and Wilkes-Barre 957 AM EDT Tue Oct 24 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Binghamton has cancelled the Wind Advisory. Winds will continue to diminish from west to east across the region this morning. $$ NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600- /O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/ Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware- Sullivan-Northern Wayne-Pike-Southern Wayne- Including the cities of Boonville, Hamilton, Oneida, Rome, Utica, Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, Milford, and Honesdale 957 AM EDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * LOCATIONS...Counties east of Interstate 81 in central NY and northeast PA. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
425 WWUS71 KBGM 241556 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1156 AM EDT Tue Oct 24 2017 NYZ009-036-037-045-046-057-062-PAZ040-048-072-241700- /O.CAN.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/ Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware- Sullivan-Northern Wayne-Pike-Southern Wayne- Including the cities of Boonville, Hamilton, Oneida, Rome, Utica, Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, Milford, and Honesdale 1156 AM EDT Tue Oct 24 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Binghamton has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 23, 6:59 AM EDT, 8 hours 31 minutes earlier.
Area forecast discussion, Oct 23, 6:59 AM EDT, 8 hours 31 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 659 AM EDT Mon Oct 23 2017 .SYNOPSIS... Today will remain rain-free, and will continue to feature mild temperatures. A strong cold front, will cross the area later tonight and Tuesday. Windy conditions, along with showers, will accompany this system. Behind the front, temperatures will trend cooler, for Wednesday and Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 345 am update... Satellite imagery early this morning shows a gradually expanding region of stratus clouds into the Poconos and Catskills. These lower clouds should continue to build across NEPA and NY's southern tier this morning, then remain for much of the day, given an increasingly moist S-SE air flow. Meanwhile, across our northern Finger Lakes, Lake Ontario plain, southern Tug Hill, and Mohawk Valley zones, mostly just higher- level clouds are anticipated today, allowing some filtered sunshine, especially through early afternoon. Better insolation over our far northern zones should allow readings to reach the lower 70s this afternoon, while farther to the south, they'll generally range in the mid to upper 60s. It will become increasingly breezy this afternoon, with some wind gusts later in the day of 20-30 mph, especially over the western Finger Lakes region. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... 415 am update... An interesting and potentially active weather period still looks to be in store from later this evening into Tuesday. There's good model consensus that a cyclone will deepen rapidly over the central-eastern Great Lakes region later tonight, with a trailing cold front swinging into CNY/NEPA, before slowing in its eastward advance through the Catskills and Poconos on Tuesday, as the parent cyclone lifts northward through Ontario. In response to this pattern, a very strong southerly low-level jet will develop over the forecast area tonight (on the order of 60-70 kt between 900 and 850 mb), then shift eastward Tuesday. The primary concerns are: 1) The potential for strong synoptic winds later this evening over mainly our western zones, 2) The potential for low-topped convection with strong wind gusts over mostly the eastern half of the forecast area, from the pre-dawn hours until about midday Tuesday, and finally, 3) The potential for a slow moving N-S oriented heavy rain band in our far eastern zones from Tuesday into Tuesday evening. As for the first item (strong synoptic winds), the main uncertainty is the low-level lapse rates later this evening, and associated ability of the winds to mix downward towards the surface. The GFS is the most bullish solution in this regard (highest wind potential), with the NAM somewhat less so. For now, we'll keep wind gusts mostly 35-45 mph ahead of the approaching squall line/rain band, and opt to not issue any wind advisories (in collaboration with surrounding offices), while mentioning the potential in a weather briefing and in our hazardous weather outlook. As for the second item, the main uncertainty is the exact degree of destabilization later tonight and early Tuesday. Most models show the potential for 200-300 j/kg of CAPE, with higher end values near 500 j/kg. Given the very strong low-level shear, if CAPE values reach near 500 j/kg, damaging convective winds would certainly be possible. The Storm Prediction Center is indicating a slight risk category for severe storms across areas east of Interstate 81. We'll also highlight this potential in our hazard products, and obviously monitor things very closely later tonight into Tuesday. Current indications are that the overall progressiveness of the system may allow the heaviest rains to fall just east of our forecast area Tuesday afternoon and evening (more towards the eastern Catskills and the Hudson Valley). However, it will be a close call for our far eastern areas (Otsego, Delaware, Sullivan, Wayne, and Pike counties). If any hydro related issues develop, they should be relegated to these areas, at worst. The strong southerly flow will keep things very mild through tonight, with readings holding steady, or even rising a bit overnight (staying mostly in the 60s). Cooler air will only gradually filter in on Tuesday just behind the front, so even then highs will be well above normal for late October (mostly 65-70 degrees). && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... 430 AM Update... Forecast adjusted towards latest multi-model blend but with little change to the overall thinking. A much cooler period is in store Wednesday-Thursday, yet temperatures will actually be fairly close to normal values for late October. I was able to remove almost all mention of shower chances during daytime Wednesday, as model guidance is now in good agreement on region being in dry slot between frontal zone to our east, and amplified upper wave approaching from the west. Though we will have at least partial sunshine, cool air advection will keep highs from getting out of the 50s for most of the region. Upper wave will then pivot through the region Wednesday night into Thursday. Though lows will be in the upper 30s-lower 40s by dawn Thursday, cloud cover from the upper wave should prevent frost formation. Spotty light showers may also occur late Wednesday night into Thursday, with cloud coverage and number of showers greater in Central New York versus Northeast Pennsylvania. Highs Thursday will only be in the lower to mid 50s; within a few degrees of climatology. Then for Thursday night, weak high pressure and a clearing sky may allow for some patchy frost, as lows reach into the 35 to 40 degree range. GFS and GEM Global models are slightly faster than the ECMWF on bringing in next frontal showers earlier Saturday. Previous discussion... More of an unsettled pattern than of late. The upper level trough will keep some rain showers here into Thursday. Temperatures slightly below normal. High pressure builds in Friday from the southeast U.S. Temperatures Friday into Saturday at or slightly above normal. Beyond that some uncertainty on timing and strength of the next cold front and upper level trough moving out of the plains. For now looks like showers move in late Saturday with the slow moving front and remain into Monday. Temperatures near normal. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... 12Z Update... Southeasterly near surface flow, around high pressure just offshore of New England, is bringing in marine layer moisture in the form of a fuel alternate for KAVP and soon MVFR for KELM- KBGM. This moisture will eventually make it up to KITH-KSYR-KRME but due to downsloping is probable to remain in VFR category. Also, a SSW jet of 35 knots at 2 kft agl will still pose a marginal low level wind shear concern for KELM-KSYR early this morning. SE to S wind at surface will increase during the day with gusts approaching 20 knots for some terminals. Deepening low pressure in the Great Lakes, with approaching front, will cause winds to further increase this evening with gusts of 20-30 kts overnight. LLWS will again become an issue for several terminals with strong southerly 40-50 knot jet not far off the surface. A gusty line of showers-embedded thunder is also expected to make its way across the area 06Z-12Z Tuesday. Outlook... Tuesday morning...Restrictions likely in showers with stiff southeast to south wind/Possible LLWS as front passes. Midday Tuesday through Thursday...Occasional restrictions possible in scattered showers. Thursday night through Friday...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...MDP/TAC AVIATION...MDP
Hazardous weather outlook, Oct 23, 4:59 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 459 AM EDT Mon Oct 23 2017 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-044- 047-240900- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne- 459 AM EDT Mon Oct 23 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. A cold front will move into the region later tonight. Strong gusty winds will develop, along and ahead of this system, with the best high wind potential over elevated terrain. Isolated thunderstorms could also form, which have the potential to include even stronger, damaging wind gusts. Please stay tuned for the latest updates, including any possible watches, warnings, or advisories. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong wind potential will continue Tuesday morning, particularly with any thunderstorms, and also areas near and east of the Interstate 81 corridor. Winds should diminish with time during the afternoon hours. From Wednesday onward, hazardous weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later tonight or Tuesday morning. NYZ046-057-062-PAZ040-048-072-240900- Otsego-Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne- 459 AM EDT Mon Oct 23 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. A cold front will move into the region later tonight. Strong gusty winds will develop, along and ahead of this system, with the best high wind potential over elevated terrain. Isolated thunderstorms could also form, which have the potential to include even stronger, damaging wind gusts. Please stay tuned for the latest updates, including any possible watches, warnings, or advisories. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong wind potential will continue Tuesday morning, particularly with any thunderstorms that develop. Winds should diminish with time during the afternoon hours. Also, locally heavy rain is expected to develop by afternoon. Although no problems are anticipated on any of our area rivers, localized flooding could occur on smaller streams, creeks, or in highly urbanized locations, if the rain falls within a short enough time period. From Wednesday onward, hazardous weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later tonight or Tuesday morning. Jurewicz
Nearby
Wind Advisories in New York, 2017Wind Advisories in Pennsylvania, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.